New Onset Isolated Granulomatous Dacryoadenitis During Etanercept Therapy


ÖZKAN ARAT Y., BEZCİ AYGÜN F., ÖZOĞUL E., KALYONCU U.

OCULAR IMMUNOLOGY AND INFLAMMATION, 2022 (SCI-Expanded) identifier identifier identifier

  • Publication Type: Article / Letter
  • Publication Date: 2022
  • Doi Number: 10.1080/09273948.2022.2089687
  • Journal Name: OCULAR IMMUNOLOGY AND INFLAMMATION
  • Journal Indexes: Science Citation Index Expanded (SCI-EXPANDED), Scopus, Academic Search Premier, CAB Abstracts, CINAHL, EMBASE, MEDLINE, Veterinary Science Database
  • Keywords: Anti- tumor necrosis factor alpha, dacryoadenitis, etanercept, granulomatous dacryoadenitis, granulomatous dacryoadenitis, lacrimal gland, TNF- alpha, SARCOID-LIKE GRANULOMATOSIS
  • Hacettepe University Affiliated: Yes

Abstract

Anti-tumor necrosis factor alpha (TNF- alpha) biological agents can rarely cause sarcoid-like granulomatosis. A 20-year-old woman presented with a 1-month history of painful left upper eyelid swelling. She was on subcutaneous etanercept and methotrexate for 1 year for juvenile idiopathic arthritis. Imaging showed diffuse enlargement of the left and minimal enlargement of the right lacrimal gland. There was no finding in favor of sarcoidosis on systemic evaluation. Incisional biopsy of the left lacrimal gland revealed non-caseating granulomatous dacryoadenitis. The findings showed significant regression 1 month after cessation of Etanercept therapy. To the best of our knowledge, this report illustrates the first case of an isolated granulomatous dacryoadenitis during TNF-alpha antagonist therapy.